Alert archive / New Mexico / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 2, 2012, 3:57 PM MDT. It took effect at Jul 3, 2012, 12:00 PM MDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 3:57 PM MDT (21:57 UTC)
- In effect from
- Jul 3, 2012, 12:00 PM MDT
- Expired
- Jul 7, 2012, 12:00 AM MDT
- In force
- 4 days
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
119 WGUS65 KABQ 022157 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MDT MON JUL 2 2012 NMZ508-509-511-526-031000- /O.NEW.KABQ.FF.A.0001.120703T1800Z-120705T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 357 PM MDT MON JUL 2 2012 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH WITHIN AND BELOW RECENT BURN SCARS IN THE FOLLOWING AREAS...THE MOUNTAINS OF CATRON COUNTY...JEMEZ MOUNTAINS AND THE MOUNTAINS OF LINCOLN COUNTY. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING * A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD THROUGH CENTRAL AND WESTERN NEW MEXICO TUESDAY THROUGH THE END OF THE WORK WEEK. SOME AFTERNOON AND EVENING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL BE ACROSS CATRON COUNTY THROUGH TUESDAY. HOWEVER...HIGHER THUNDERSTORM CHANCES WILL SPREAD NORTHWARD AND EASTWARD INTO LINCOLN AND LOS ALAMOS COUNTIES ON THE FOURTH OF JULY HOLIDAY. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 44
9 follow-up statements
724 WGUS65 KABQ 030939 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MDT TUE JUL 3 2012 NMZ508-509-511-526-032200- /O.CON.KABQ.FF.A.0001.120703T1800Z-120705T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 339 AM MDT TUE JUL 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * LOCATIONS WITHIN AND BELOW RECENT BURN SCARS IN THE FOLLOWING AREAS...THE MOUNTAINS OF CATRON COUNTY...JEMEZ MOUNTAINS AND THE MOUNTAINS OF LINCOLN COUNTY. * FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING * A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD THROUGH CENTRAL AND WESTERN NEW MEXICO TUESDAY THROUGH THE END OF THE WORK WEEK. SOME SLOW MOVING AFTERNOON AND EVENING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR OR GREATER. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL BE ACROSS CATRON COUNTY THROUGH TUESDAY. HOWEVER...HIGHER THUNDERSTORM CHANCES WILL SPREAD NORTHWARD AND EASTWARD INTO LINCOLN AND LOS ALAMOS COUNTIES ON THE FOURTH OF JULY HOLIDAY. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
519 WGUS65 KABQ 032120 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT TUE JUL 3 2012 NMZ508-509-511-526-041100- /O.CON.KABQ.FF.A.0001.000000T0000Z-120705T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 320 PM MDT TUE JUL 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS...AND SOUTHWEST MOUNTAINS...PRIMARILY OVER BURN SCARRED AREAS. * THROUGH WEDNESDAY EVENING * A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD THROUGH CENTRAL AND WESTERN NEW MEXICO TODAY THROUGH THE END OF THE WORK WEEK. SOME SLOW MOVING AFTERNOON AND EVENING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR OR GREATER. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL BE ACROSS CATRON COUNTY THROUGH THIS EVENING. HOWEVER...HIGHER THUNDERSTORM CHANCES WILL SPREAD NORTHWARD AND EASTWARD INTO LINCOLN AND LOS ALAMOS COUNTIES ON THE FOURTH OF JULY HOLIDAY. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
774 WGUS65 KABQ 041000 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 AM MDT WED JUL 4 2012 NMZ508-509-511-526-042200- /O.CON.KABQ.FF.A.0001.000000T0000Z-120705T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 400 AM MDT WED JUL 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS...AND SOUTHWEST MOUNTAINS...PRIMARILY OVER BURN SCARRED AREAS. * THROUGH THIS EVENING * A SUBTROPICAL WAVE WILL USHER RICH MONSOON MOISTURE NORTHWARD THROUGH CENTRAL AND WESTERN NEW MEXICO TODAY THROUGH THE END OF THE WORK WEEK. SOME SLOW MOVING AFTERNOON AND EVENING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR OR GREATER. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL BE ACROSS CATRON AND SOUTH CENTRAL LINCOLN COUNTY THROUGH THIS EVENING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
347 WGUS65 KABQ 042109 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT WED JUL 4 2012 NMZ508-509-511-526-050600- /O.CON.KABQ.FF.A.0001.000000T0000Z-120705T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 309 PM MDT WED JUL 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * SLOW MOVING THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT RATES AROUND 1 INCH PER HOUR OR GREATER. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL REMAIN ACROSS CATRON AND SOUTH CENTRAL LINCOLN COUNTY THROUGH THIS EVENING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SHY
489 WGUS65 KABQ 050354 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 954 PM MDT WED JUL 4 2012 NMZ508-509-511-526-051200- /O.EXT.KABQ.FF.A.0001.000000T0000Z-120706T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 954 PM MDT WED JUL 4 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. * THROUGH LATE THURSDAY NIGHT * MONSOON PATTERN WILL CONTINUE TO IMPACT NORTHERN AND CENTRAL NEW MEXICO THROUGH REST OF TONIGHT...THURSDAY AND THURSDAY NIGHT. STEERING FLOW FOR THE STORMS WILL BE FAIRLY SLOW AND THERE WILL BE ABUNDANT MOISTURE TO WORK WITH WHEN STORMS DO DEVELOP. RAIN RATES OF 1 INCH PER HOUR OR GREATER WILL BE POSSIBLE MAKING THE BURN SCARS MOST SUSCEPTIBLE TO FLASH FLOODING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 50
659 WGUS65 KABQ 051142 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MDT THU JUL 5 2012 NMZ508-509-511-526-052200- /O.CON.KABQ.FF.A.0001.000000T0000Z-120706T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 542 AM MDT THU JUL 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS...NAMELY OVER BURN SCARRED AREAS. * THROUGH LATE TONIGHT * MONSOON PATTERN WILL ALLOW SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND INTO THE EVENING. THE COMBINATION OF ABUNDANT ATMOSPHERIC MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN ELEVATED FLASH FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY SCARRED BY WILDFIRES. RAIN RATES OF 1 INCH PER HOUR OR GREATER WILL BE COMMON WITH LOCALLY HIGHER RATES. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
620 WGUS65 KABQ 052001 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT THU JUL 5 2012 NMZ507-512-514-516>525-060600- /O.EXB.KABQ.FF.A.0001.000000T0000Z-120706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL HIGHLANDS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- 201 PM MDT THU JUL 5 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...ALBUQUERQUE METRO AREA... CENTRAL HIGHLANDS...ESTANCIA VALLEY...LOWER CHAMA RIVER VALLEY... LOWER RIO GRANDE VALLEY...SANDIA/MANZANO MOUNTAINS... SANTA FE METRO AREA...SOUTH CENTRAL HIGHLANDS...SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...UPPER RIO GRANDE VALLEY... UPPER TULAROSA VALLEY...WEST CENTRAL HIGHLANDS AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * UNTIL MIDNIGHT MDT TONIGHT * MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION WILL ALLOW SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY THROUGH THIS EVENING. THE COMBINATION OF ABUNDANT ATMOSPHERIC MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN ELEVATED FLASH FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY SCARRED BY WILDFIRES. RAIN RATES OF 1 TO 1.5 INCHES PER HOUR OR GREATER WILL BE COMMON WITH LOCALLY HIGHER RATES. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE PACHECO BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NMZ508-509-511-526-060600- /O.CON.KABQ.FF.A.0001.000000T0000Z-120706T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 201 PM MDT THU JUL 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. * THROUGH LATE TONIGHT * MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION WILL ALLOW SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY THROUGH THIS EVENING. THE COMBINATION OF ABUNDANT ATMOSPHERIC MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN ELEVATED FLASH FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY SCARRED BY WILDFIRES. RAIN RATES OF 1 TO 1.5 INCHES PER HOUR OR GREATER WILL BE COMMON WITH LOCALLY HIGHER RATES. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
866 WGUS65 KABQ 060957 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 AM MDT FRI JUL 6 2012 NMZ508-509-511-526-062200- /O.EXT.KABQ.FF.A.0001.000000T0000Z-120707T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 357 AM MDT FRI JUL 6 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS...NAMELY OVER BURN SCARRED AREAS. * THROUGH THIS EVENING * MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION WILL ALLOW SHOWERS AND THUNDERSTORMS TO REDEVELOP THIS AFTERNOON AND INTO THE EVENING. THE COMBINATION OF ABUNDANT ATMOSPHERIC MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN ELEVATED FLASH FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY SCARRED BY WILDFIRES. RAIN RATES OF 1 TO 1.5 INCHES PER HOUR WILL BE COMMON WITH LOCALLY HIGHER RATES. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
632 WGUS65 KABQ 062120 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT FRI JUL 6 2012 NMZ508-509-511-526-070600- /O.CON.KABQ.FF.A.0001.000000T0000Z-120707T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- SOUTH CENTRAL MOUNTAINS- 320 PM MDT FRI JUL 6 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...JEMEZ MOUNTAINS...SAN FRANCISCO RIVER VALLEY... SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS... MAINLY OVER BURN SCARRED AREAS. * UNTIL MIDNIGHT MDT TONIGHT * MONSOON PATTERN WITH SIGNIFICANT INSTABILITY ACROSS THE REGION WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THIS EVENING. THE COMBINATION OF ABUNDANT ATMOSPHERIC MOISTURE AND SLOW STORM MOVEMENT WILL LEAD TO AN ELEVATED FLASH FLOOD RISK...ESPECIALLY OVER AREAS RECENTLY SCARRED BY WILDFIRES. RAIN RATES OF 1 TO 1.5 INCHES PER HOUR WILL BE COMMON WITH LOCALLY HIGHER RATES. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR...WHITE...AND LOS CONCHAS BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 3:26 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 2, 3:26 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 PM MDT MON JUL 2 2012 ...POTENTIAL FOR FLASH FLOODING ON BURN SCARS DURING THE AFTERNOON AND EVENING TUESDAY THROUGH AT LEAST WEDNESDAY... .DISCUSSION... THE 500 MB HIGH SHIFTED NORTHEASTWARD OVER CO TODAY WHILE THE EASTERLY WAVE IN NORTHERN MEXICO BEGAN SHIFTING ITS TRAJECTORY TOWARD THE NW. PERSISTENT SOUTHEASTERLY FLOW SE OF THE CONTINENTAL DIVIDE HAS KEPT SURFACE DEW POINTS SOMEWHAT ELEVATED...DESPITE A PRONOUNCED MID LEVEL DRY SLOT EVIDENT ON WATER VAPOR IMAGERY MOVING INTO CENTRAL AND SE PARTS OF NM FROM THE EAST. THIS DRY SLOT HAS RESULTED IN A SLOW START TO THE CONVECTION ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. HOWEVER...THE MAX TEMPERATURE HAS NOT YET BEEN REACHED IN THESE LOCATIONS AND CONVECTION IS EXPECTED TO INITIATE THERE BEFORE SUNSET. THE UPPER HIGH WILL SHIFT EASTWARD OVER MISSOURI BY WEDNESDAY. THE EASTERLY WAVE WILL ROUND THE PERIPHERY OF THE UPPER HIGH AND MOVE NORTHWARD THROUGH AZ AND WESTERN NM THROUGH MID WEEK. THIS WILL NOT ONLY PROVIDE INSTABILITY AND LIFT...BUT ALSO LAYERS OF ADDITIONAL MOISTURE THAT WILL MOVE NORTHWARD OVER NM. OBSERVED PWAT VALUES HAVE ALREADY REACH AROUND 1 INCH ON THE MORNING SOUNDINGS FROM ALBUQUERQUE TO EL PASO AND TUCSON. THE CHANCE FOR THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAIN AT RATES AROUND OR OVER 1 INCH PER HOUR WILL INCREASE THROUGH MID WEEK. WITH THIS AFTERNOONS FORECAST PACKAGE WE ARE ISSUING A FLASH FLOOD WATCH FOR THE WHITEWATER BALDY...MILLER...NM WALLOW...LITTLE BEAR...WHITE AND LOS CONCHAS BURN SCARS VALID TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE BEST SURGE OF MOISTURE OUT OF THE SOUTH IS ACTUALLY EXPECTED TO BE THURSDAY...AND THIS PLUME MAY LINGER OVER CENTRAL AND WESTERN NM THROUGH FRIDAY. OVER THE WEEKEND...MODELS CONTINUE TO DEPICT THE 500 MB HIGH CENTER OVER MO OR KS. IF THE HIGH SHIFTS WESTWARD AS SOME OF THE LATER MODEL RUNS HAVE SUGGESTED...IT COULD WEAKEN THE PLUME OVER NM SOMEWHAT. HOWEVER...MODELS HAVE BEEN CHANGING THE POSITION OF THE HIGH WITH EACH NEW RUN. SO...ITS NOT CLEAR IF THAT WILL HAPPEN. THE GFS AND ESPECIALLY THE ECMWF ARE NOW LATCHING ONTO ANOTHER EASTERLY WAVE THAT WILL MOVE ACROSS THE TX COAST DURING THE FIRST HALF OF THE COMING WORK WEEK. THIS WILL BEAR WATCHING AS IT COULD RESULT IN ANOTHER MONSOON SURGE FOR NEW MEXICO AROUND THE MIDDLE OF NEXT WEEK. 44 && .FIRE WEATHER... ONGOING TREND FOR INCREASING LOW AND MID LEVEL MOISTURE FROM THE SOUTH CONTINUES TO BE THE MAIN WEATHER STORY LINE DURING THE COMING WEEK AS HIGH PRESSURE ALOFT SHIFTS NORTHEAST THROUGH WEDNESDAY... ALLOWING FOR A DEEP TRANSPORT OF SUB-TROPICAL MOISTURE INTO THE STATE FOR MID-WEEK INTO THE WEEKEND. THE GREATEST IMPACTS WILL BE ACROSS THE WESTERN HALF OF THE STATE. UPPER LEVEL HIGH PRESSURE CENTERED OVER NORTHERN NEW MEXICO WILL MOVE LITTLE THROUGH TUESDAY. MAIN CHANGE IN TERMS OF THUNDERSTORM COVERAGE THE REST OF TODAY AND TUESDAY WILL OCCUR OVER THE NORTHEAST PLAINS AND HIGHLANDS WHERE LESS ACTIVITY IS EXPECTED THERE...AS THE UPPER STEERING FLOW WILL TAKE STORMS IN A GENERAL WESTERLY DIRECTION. ELSEWHERE... EXPECT A SIMILAR SHOWER AND THUNDERSTORM CROP TO THAT OF SUNDAY...WITH HIGH TEMPERATURES A DEGREE OR TWO COOLER AND MINIMUM RELATIVE HUMIDITY VALUES 2-5 PERCENT HIGHER. RH RECOVERY TONIGHT AND TUESDAY NIGHT WILL BE FAIR IN THE NORTHWEST PLATEAU BUT GOOD TO EXCELLENT ELSEWHERE. BEST CHANCES FOR ISOLATED WETTING RAINS WILL BE OVER THE NORTHERN MOUNTAINS AS WELL AS OVER THE GILA. AS THE UPPER LEVEL HIGH CENTER SHIFTS NORTHEASTWARD WEDNESDAY...GULF MOISTURE WILL SURGE NORTH INTO SOUTHWEST AND WEST CENTRAL NEW MEXICO WHILE A SUB-TROPICAL EASTERLY WAVE APPROACHES THE REGION FROM THE SOUTH. WESTERN AND NORTHERN NEW MEXICO WILL BE THE FAVORED AREAS FOR WET SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. LOCALIZED FLASH FLOODING WILL BE A MAJOR CONCERN WEDNESDAY THROUGH AT LEAST FRIDAY FOR THE WESTERN MOUNTAINS... ESPECIALLY FOR THE WHITEWATER BALDY BURN SCAR. NEXT WEEKEND MAY NOT BE QUITE AS WET...BUT THERE WILL BE ISOLATED TO SCATTERED SHOWERS AND STORMS OVER MUCH OF THE FORECAST AREA WITH A CONTINUED THREAT OF FLASH FLOODING. CHJ && .AVIATION... 18Z TAF CYCLE UPPER LEVEL HIGH PRESSURE CENTERED ALONG NEW MEXICO AND COLORADO BORDER. IT WILL DRIFT SLOWLY TO THE NORTHEAST THE NEXT 24 HOURS. EXPECT ANOTHER ROUND OF ISOLD TO SCT -SHRA/-TSRA WITH BRIEF MVFR CONDITIONS OVER THE MOUNTAINS AND HIGHER TERRAIN OF NEW MEXICO THIS AFTERNOON...CONTINUING THROUGH 06Z TONIGHT WITH STORMS DRIFTING WEST INTO THE VALLEYS OF CENTRAL AND WESTERN NEW MEXICO THIS EVENING. RELATIVELY DRY LOW LEVELS OF THE ATMOSPHERE WILL SUPPORT ISOLD MICROBURST WIND GUSTS TO 45 KTS THIS AFTERNOON AND EVENING. DRY MID-LEVEL AIR OVER THE EAST CENTRAL PLAINS WILL KEEP THUNDERSTORMS MAINLY WEST OF A KCAO TO KROW LINE. BEST CHANCES FOR THUNDERSTORMS WILL BE KSAF AND KABQ FOLLOWED BY KLVS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 67 96 65 93 / 10 10 10 10 DULCE........................... 53 89 52 85 / 30 20 20 20 CUBA............................ 58 90 58 84 / 30 30 40 30 GALLUP.......................... 63 91 61 84 / 20 10 20 30 EL MORRO........................ 58 86 57 81 / 30 20 30 40 GRANTS.......................... 66 90 64 84 / 30 20 30 30 QUEMADO......................... 64 85 62 80 / 30 20 40 50 GLENWOOD........................ 68 90 67 82 / 40 50 60 70 CHAMA........................... 54 83 52 81 / 30 30 40 30 LOS ALAMOS...................... 62 87 61 86 / 30 20 30 20 PECOS........................... 58 85 57 85 / 40 30 40 20 CERRO/QUESTA.................... 55 82 54 83 / 30 30 40 30 RED RIVER....................... 49 77 50 74 / 40 50 50 40 ANGEL FIRE...................... 43 78 45 78 / 40 50 40 40 TAOS............................ 52 88 52 86 / 30 20 30 20 MORA............................ 56 83 55 83 / 40 40 40 30 ESPANOLA........................ 58 91 59 90 / 30 20 30 20 SANTA FE........................ 63 86 61 86 / 40 30 30 20 SANTA FE AIRPORT................ 61 92 61 88 / 30 20 30 20 ALBUQUERQUE FOOTHILLS........... 70 94 69 91 / 30 20 30 20 ALBUQUERQUE HEIGHTS............. 73 94 72 90 / 30 20 30 20 ALBUQUERQUE VALLEY.............. 71 96 71 92 / 20 10 30 20 ALBUQUERQUE WEST MESA........... 71 95 70 91 / 30 20 30 20 LOS LUNAS....................... 71 94 70 92 / 20 10 30 20 RIO RANCHO...................... 71 95 70 91 / 30 20 30 20 SOCORRO......................... 71 96 70 90 / 20 20 30 30 SANDIA PARK/CEDAR CREST......... 61 91 61 87 / 30 20 30 30 TIJERAS......................... 62 94 63 89 / 20 20 30 30 MORIARTY/ESTANCIA............... 57 91 58 87 / 20 10 20 20 CLINES CORNERS.................. 60 88 59 86 / 20 20 20 30 GRAN QUIVIRA.................... 62 89 62 86 / 20 10 20 20 CARRIZOZO....................... 59 90 60 86 / 20 10 10 20 RUIDOSO......................... 56 83 58 79 / 10 20 20 40 CAPULIN......................... 62 86 60 87 / 20 20 20 10 RATON........................... 59 93 58 89 / 20 10 20 10 SPRINGER........................ 61 90 60 90 / 20 10 10 10 LAS VEGAS....................... 57 87 57 86 / 20 10 20 20 CLAYTON......................... 63 94 63 93 / 5 5 5 5 ROY............................. 65 89 64 90 / 10 5 10 10 CONCHAS......................... 70 94 69 96 / 5 5 5 5 SANTA ROSA...................... 70 95 69 94 / 10 5 5 10 TUCUMCARI....................... 72 98 71 97 / 5 5 5 5 CLOVIS.......................... 65 92 65 91 / 0 5 5 10 PORTALES........................ 69 93 68 92 / 5 5 5 10 FORT SUMNER..................... 70 93 69 95 / 5 5 5 10 ROSWELL......................... 70 95 70 95 / 5 5 5 10 PICACHO......................... 59 89 61 90 / 10 5 10 20 ELK............................. 56 86 58 84 / 10 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ508-509-511-526. && 44
Hazardous weather outlook, Jul 2, 5:32 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MDT MON JUL 2 2012 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 532 AM MDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS VERY LOW. HOWEVER...THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTS TO 50 MPH AND SOME LOCALIZED DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORM DEVELOPING EACH DAY MAY PRODUCE GUSTS TO 50 MPH AND SOME DOWNPOURS...WITH STORMS CONTINUING INTO THE EVENING. GIVEN INCREASED MOISTURE FROM INDEPENDENCE DAY THROUGH FRIDAY... SOME DOWNPOURS MAY BECOME LOCALLY HEAVY. WITH LOCALLY HEAVY DOWNPOURS COMES AN INCREASING THREAT FOR LOCALIZED FLASH FLOODING...ESPECIALLY OVER THE BURN SCAR AREAS OF CATRON... SOCORRO...AND LINCOLN COUNTIES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:19 PM MDT | Special Weather Statement | ABQ | Union | 26 min |
| Jul 1, 7:09 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
| Jul 1, 8:17 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Jul 2, 2:24 PM MDT | Areal Flood Advisory | ABQ | Catron | 111 min |
| Jul 2, 3:32 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 118 min |
| Jul 2, 3:47 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 118 min |
| Jul 2, 5:54 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 111 min |
Nearby
Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.